Dense Fog, Fond du Lac
- When
- September 4, 10:00 PM CST to September 5, 5:00 AM CST
- Where
- Fond du Lac forecast zone
- Reported by
- ASOS
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Dense fog developed over portions of east-central and southeast Wisconsin overnight thanks to a light moist flow of air off of the still relatively warm waters of Lake Michigan, and clear skies. Visibilities were reduced to 1/4 mile or below in and near the area bounded by the cities of Fond du Lac, Sheboygan, West Bend, and Port Washington.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Dense fog developed over portions of east-central and southeast Wisconsin overnight thanks to a light moist flow of air off of the still relatively warm waters of Lake Michigan, and clear skies. Visibilities were reduced to 1/4 mile or below in and near the area bounded by the cities of Fond du Lac, Sheboygan, West Bend, and Port Washington. Several vehicle accidents were noted in newspapers, and some local airplane traffic was cancelled.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 4, 5:05 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION TO AVIATION SECTION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT TUE SEP 4 2007 .SHORT TERM... FOG POTENTIAL QUESTIONABLE TONIGHT DUE TO INCREASING LOW LEVEL WINDS. HOWEVER DECOUPLING SHOULD OCCUR...AND DEW POINTS CONTINUE THE SLOW RISE. GFS MOS DEW POINTS CONTINUE TO BE TOO LOW DUE TO THE RECENT WET SPELL. AS A RESULT WILL HAVE PATCHY FOG IN THE FORECAST. WINDS A LITTLE STRONGER WEST...BUT THEN WISCONSIN RIVER VALLEY IS THE MOST PRONE FOR FOG. WEAK UPPER RIDGING OVER THE GREAT LAKES REGION TONIGHT AS STRONG MOVES ACROSS THE PACIFIC NORTHWEST. GOES SOUNDER PRECIPITABLE WATER SHOWING A STEADY INCREASE FROM PWS AROUND 1 INCH OVER THE FORECAST AREA TO 1.33 INCH JUST AHEAD OF CU FIELD SPREADING NORTH THROUGH THE MID MISSISSIPPI VALLEY. EVEN THOUGH THIS MOISTURE BEGINS TO REACH SOUTHERN WISCONSIN WEDNESDAY AFTERNOON. NAM SOUNDING STILL REDUCES CAP AND LOW CAPES OF 1000 J/KG ARE INDICATED. HOWEVER LITTLE IN THE WAY OF LIFT AS UPPER TROUGH SLOW TO PROGRESS EASTWARD ACROSS THE ROCKIES. MODELS SHOW A WEAK SHORT WAVE LIFTING NORTH THRU THE MID MISSISSIPPI VALLEY LATE WEDNESDAY NIGHT AND THURSDAY. ALSO SOUTH FLOW AT 850MB WILL ALLOW GULF MOISTURE TO CONTINUE NORTH INTO SOUTHERN WISCONSIN. Q-G FORCING WEAK WEDNESDAY NIGHT. ALTHOUGH MOISTURE DOES INCREASE...MOIST CONVECTION WOULD BE MORE DIURNAL IN NATURE...SO WILL KEEP IT DRY WEDNESDAY NIGHT. .LONG TERM... UPPER SHORTWAVE AND ASSOCIATED COLD FRONT SHOULD MOVE ACROSS THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR THE BEST POTENTIAL FOR PRECIPITATION FRIDAY INTO SATURDAY. ECMWF AND GFS STILL NOT IN AGREEMENT ON SECOND SHORTWAVE FOR THE WEEKEND. WILL LINGER PRECIP CHANCE INTO SUNDAY. ENSEMBLE POPS SHOW A LARGE SPREAD FOR THE WEEKEND...SO WILL GO WITH MEDIUM RANGE POPS. WILL THEN DRY IT OUT FOR MONDAY AND TUESDAY. && .AVIATION...SFC PATTERN DOMINATED BY HIGH PRESSURE OVER HUDSON BAY...WITH LEE TROUGHING OVER THE DAKOTAS. THIS WILL PRODUCE A BROAD SWLY FLOW REGIME THROUGH WEDNESDAY. VIS IMAGERY SHOWING CUMULUS FIELD TRYING TO SPREAD NEWD INTO SRN WI...ALTHOUGH WITH STABLE AMS IN PLACE EXPECTING CU TO DISSIPATE QUICKLY AFTER DARK WITH MAINLY CLEAR SKIES OVERNIGHT. AS WINDS DECOUPLE AFTER 06Z...EXPECTING PATCHY 3-5SM MVFR FOG TO DEVELOP AT KMSN...VFR AT KMKE. LOCAL IFR FOG ALSO POSSIBLE...MAINLY IN FOG PRONE WI RIVER VALLEYS. VFR CONDITIONS TO PERSIST AT TERMINALS ON WEDNESDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/FOWLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT TUE SEP 4 2007 WIZ046-047-051-052-056>060-062>072-050900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 345 PM CDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AN AIR QUALITY WATCH IS IN EFFECT UNTIL MIDNIGHT ACROSS THE LAKESHORE COUNTIES OF SHEBOYGAN...OZAUKEE...MILWAUKEE...RACINE AND KENOSHA COUNTIES. OZONE AND FINE PARTICULATES MAY REACH UNHEALTHY LEVELS IN THESE AREAS. PATCHY DENSE FOG IS POSSIBLE AFTER MIDNIGHT...MAINLY IN THE WISCONSIN RIVER VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AIR QUALITY WATCH IS IN EFFECT WEDNESDAY FOR SOUTHEASTERN WISCONSIN. OZONE LEVELS MAY REACH UNHEALTHY LEVELS IN THIS AREA. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS ARE LIKELY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-050900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 345 PM CDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS ARE LIKELY ON FRIDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS THURSDAY AND FRIDAY. MAF WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
4 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61080, 61081, 61082, 61083.